MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTAX4-14-170-4-20
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that when the user opened the package to a advance 14 lp low profile balloon catheter device, they found "fluff" on the surface of the balloon portion.There was no patient involvement.
 
Additional Manufacturer Narrative
Investigation - evaluation : a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.One advance 14 lp low profile balloon catheter was returned in opened, unused condition.A single clear fiber was visible on the surface of the balloon.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Per manufacturing quality control documentation, "inspect all package seals (end seals, side seals, and chevron seal if applicable).Examine each seal for defects, foreign matter (dirt, hair, paper, fuzz, etc.).Ensure each seal is completely solid, smooth, and free from wrinkles.Seals must not be in the thumb notch.Product or inner pouch must not be caught in the seal.Examine entire package for defects.Product must be free of any visible cuts, holes, or foreign matter (dirt, hair, paper, fuzz, etc.)." based on the information provided, examination of the returned product, and the results of our investigation, the root cause for the foreign matter was determined to be related to manufacturing.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
Per email received 28 dec 2017: "the word ¿fluff¿ here means unknown fabric, i don¿t know how to describe it.".

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7155330
Report Number1820334-2017-04579
Device Sequence Number63459
Product Code DQY
UDI-Device Identifier10827002503400
UDI-Public(01)10827002503400(17)200911(10)NS8206551
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPTAX4-14-170-4-20
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/26/2017
Supplement Date Received by Manufacturer02/13/2018
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1